MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica), middle cerebral artery (mca) and the a2 segment of the anterior cerebral artery (aca) using a penumbra system jet7 kit.During the procedure, the physician completed the first pass using a neuron max 6f 088 long sheath (neuron max) and a penumbra system jet 7 reperfusion catheter (jet7).While attempting to introduce the jet7 through the neuron max for the second pass, the physician experienced resistance and the jet7 would not advance beyond 15-20 centimeters; therefore, it was removed.Upon removal, it was noticed that the jet7 appeared to be stretched.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 was ovalized approximately 108.0 through 114.0 cm from the hub.The total length of the jet7 was approximately 133.0 cm.Conclusions: evaluation of the returned jet7 revealed an ovalized device.If the jet7 is forcefully gripped or pinched during insertion into a parent device, damage such as ovalization may occur.During functional testing, the jet7 was attempted to be advanced into a demonstration neuron max and was unable to be advanced past the ovalization.Further evaluation revealed the jet7 length was within specification.The neuron max identified in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8673231
Report Number3005168196-2019-01096
Device Sequence Number16737307
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005